Australia

Seven people who had the AstraZeneca vaccine reveal its side effects 

It’s meant to be the world’s workhorse.

The vaccine that most of us were meant to get, which would allow us to open borders, break free of sporadic lockdowns and, overall, end the threat of COVID-19.

But now, the AstraZeneca vaccine is in doubt, on Thursday night thrown into chaos as it was labelled ‘no longer preferred’ to be given to Australians under the age of 50, due to its extremely rare but potentially fatal ability to cause blood clots.

Rumours of its ill side effects have followed the vaccine throughout Europe and into Australia, as it began hitting arms.

We tracked down seven people who were administered the controversial AstraZeneca injection, and asked them how severe – if any – their side effects were.

Not one regretted receiving the vaccine. Each said it was worth it.

Over to them.

“We were given a list of common side effects, which included headaches, low-grade fever and I got all of those,” Ms Juvris told us.

She said she had symptoms for roughly 48 hours, but was in the clear four days later.

“I don’t regret it. If people are really concerned, they need to talk to the clinician who is giving it to them. I spoke to the nurse and she was really reassuring.

“Please, get the jab.”

“The doctor rang and said, ‘I can put you on the list’. They had that well managed,” Mr Sheedy said.

Fatigue set in about 10 hours after he had the injection – it lasted 30 hours.

“Shivers, a few aches, and tired. So I took myself off to bed and slept for 12 hours.

“Then I woke up, around 10 o’clock Sunday morning and still felt fluey. I got up and had a few mouthfuls of cereal and went back to bed and woke up six hours later.”

Mostly, he said he just felt relieved to finally get it.

“Imagine if you got the real thing? I’m glad I’ve taken it because I’m 72. I wouldn’t want to run the risk of actually getting it (COVID-19).

“That’s a slow death.”

“I didn’t have a problem with the jab hurting at all, I only had a slight bit of swelling,” said this man, who wanted to remain anonymous.

“The side effects were within the known ones, so I knew what to expect.

“One was an absolutely brain-breaking headache, which came at 4am in the morning, after I had the jab at 10am.

“It knocks you around. I had to take it easy and lie down.

“The second side effect was muscle soreness that moved around my body, started in the back, went through the shoulders, my midriff and down through the legs.

“I would hasten to say, both were entirely within the common side effect range, not at all a put-off.

“You can cope with it.”

Even after experiencing side effects that are worse than most, the 75-year-old cannot wait to get his second shot.

“I would be very encouraging for anyone having doubts. It is the best option,” he said.

“I felt fine for the first 10 hours, then it started going downhill,” Nathan told The New Daily.

“I started feeling a little bit of a fever, fairly tired and weak. I was having dinner at the time and I wasn’t able to finish. We had to get the cheque early because I started getting a massive fever and lost my appetite.”

At home, Nathan said he started feeling nauseous.

“A couple of hours after that, I started throwing up everything I’d had that day,” he said.

“I felt really tired and lethargic and lost my appetite for the next couple of days. After that I slowly started getting my appetite back and feeling my normal self.

“I’m completely fine now. It’s just your body’s natural immune response and some people’s are stronger than others. It passes.”

“I felt completely normal,” Ms Mutimer said.

“It didn’t even hurt. It was just a jab and I had no after effects at all.

“It was hardly anything. It might affect other people, but not me.”

“It was business as usual in many regards, except there were aches in my arm that the shot was put into,” Ross told TND. 

“If you’re lying down in bed and you lay on that arm, you knew that something was awry.”

He said that arm was sore to lie on for about six days, but he didn’t notice any pain during his day-to-day activities.

“I also had a slight headache about two days in, which I never get,” Ross said.

“It was probably for half an hour, but that was it. They were generally minor side effects.”

“It was nothing too terrible,” said a Melbourne woman, who wished to remain anonymous.

“When you have it, it’s slightly more nerve-wracking than another vaccination, only because it’s new and you’ve heard about the side effects, but I was totally fine for the rest of the afternoon after I had it.”

Early the next morning about 1.30am, she said she started feeling sick.

“I woke up with a headache, temperature, a bit of the shakes and not feeling bright. And then it was basically like that all day,” she said.

“I didn’t have cold symptoms, but I did have a fever and shivers and shakes.

“Those side effects, they’re sort of what you expect with a vaccine. They were exactly what I had.”



File source

Tags
Show More
Back to top button
Close